How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45977
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I have taken several paracetamol overdoses in the past month

Resolved Question:

I have taken several paracetamol overdoses in the past month and received hospital treatment for this I now have constant nausea and vomiting and awful pain in my stomach and lower right back also have type 2 diabetes hypertension and chronic urine retention could this be connected
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. David replied 3 years ago.

Dr. David :

This is Dr. David

Dr. David :

what do you mean by chronic urine retention? are you having difficulty urinating?

Dr. David :

do you have a history of excessive stomach acid production?

Dr. David :

is your diabetes in control?

Dr. David :

it sounds like you need to go back to the hospital and get your liver checked

Dr. David :

and urine checked for infection.

Dr. David :

and you might need stronger medications to calm down your stomach

Dr. David :

are you on medications to control your blood pressure?

Dr. David :

hello?

Customer:

I am on daily blood pressure medication and my diabetes is uncontrollediI don't have a history of stomach problems

Dr. David :

I see.

Dr. David :

are you willing to see a doctor and get your urine tested?

Dr. David :

if you are vomiting, you could be dehydrated

Dr. David :

were you trying to leave ratings?

Customer:

What should I do last urine test was c

Dr. David :

urine retention can be a sign of sometimes urinary tract infection or urinary stones.

Dr. David :

or it could be a sign you are dehydrated

Dr. David :

from all of your vomiting

Dr. David :

this can cause you to be dehydrated if you don't replace fluids.

Dr. David :

I am worried you might be dehydrated or have blood electrolyte imbalances from your vomitting.

Customer:

Last urine test was clear at the moment can't even keep water dowm

Dr. David :

this can be serious

Dr. David :

for you to be dehydrated.

Dr. David :

you might need some IV fluids

Dr. David :

best to go to the A&E and get blood testing to be sure.

Dr. David :

are you willing to go to the A&E to be checked out?

Dr. David :

you might need stronger prescription nausea medications.

Customer:

I was only discharged from hospital this morning so quite reluctant to go back so soom

Dr. David :

I see.

Dr. David :

sounds like they discharged you too soon if you were still vomiting

Dr. David :

were you vomiting in the hospital?

Dr. David :

did they give you any prescription medications to go home with to help with nausea and vomiting?

Dr. David :

like compazine (prochloroperazine)

Customer:

Was vomiting all the time had to go on dextrose seip

Customer:

Drip on Tuesday due to diabetic hypo was. Given cyclizine home with me

Dr. David :

I see.

Dr. David :

it doesn't sound like the cyclizine is working.

Dr. David :

if you are still vomiting.

Dr. David :

you don't want to continue to vomit

Dr. David :

you need a stronger nausea medication

Dr. David :

like possibly reglan or zofran.

Dr. David :

have you tried any ginger tea?

Dr. David :

this could possibly help a bit.

Dr. David :

ginger and ginger extract can help settle the stomach

Customer:

Don't feel medication is

Customer:

Working but pain is terrible

Dr. David :

yes, I agree

Dr. David :

the medication is not working.

Dr. David :

you need to see a doctor right away and get on stronger nausea medication

Dr. David :

to stop this vomiting

Dr. David :

like reglan or zofran

Dr. David :

but it will take a visit to a doctor to get these

Customer:

Can't even keep water down so doubt ginger would help

Dr. David :

I see.

Dr. David :

you have to go see a doctor

Dr. David :

no way around it

Dr. David :

I know you were just discharged

Dr. David :

but you have to show the doctors there that you are still vomiting

Dr. David :

and that the cyclizine is not working

Dr. David :

and that you need something stronger.

Customer:

What will happen if I don't c doctor I really don't want to be readmitted

Dr. David :

if you keep vomiting, you will get dehydrated and weaker and weaker

Dr. David :

and then you could collapse and you might need to be brought to the hospital dehydrated.

Dr. David :

if you are too dehydrated, then you can start to have organ shut down, like your kidneys or your liver can start to shut down and this can lead to organ failure and death

Dr. David :

so this is serious business.

Customer:

Bm running at /27.2

Dr. David :

what is Bm?

Dr. David :

BP? blood pressure?

Customer:

Blood glucose

Customer:

Levels

Customer:

Pulse is quite rapid a

Dr. David :

blood glucose levels in the UK should be in the 5-7 range

Customer:

A

Dr. David :

or in the US, it should be 100-130 range.

Dr. David :

fast pulse means you are dehydrated.

Customer:

Also aand I am shaky and sweaty also

Dr. David :

yes, this is another sign of low blood pressure and dehydration.

Dr. David :

you really need to go back to the hospital

Customer:

Do you feel this is urgent and cannot waiy

Dr. David :

this is urgent and can not wait.

Dr. David :

it will only get worse as you continue to vomit.

Dr. David :

you are putting yourself more at risk if you wait.

Dr. David :

let me know if you have other questions.

Dr. David :

if done for now, please leave positive feedback below so I can get credit for helping you today

Dr. David :

you can always reach me as Dr. David if you have other questions.

Dr. David :

http://www.justanswer.com/medical/expert-dr-david/

Dr. David :

is my website if you need to reach me again.

Dr. David :

thanks for using JustAnswer.com

Dr. David :

do you see the ratings area below?

Dr. David :

do you have other questions?

Dr. David :

hello?

Dr. David and 2 other Medical Specialists are ready to help you

Related Medical Questions